... perform ANY normal activities of life. I don't want to clean house or fix meals or take out trash. I just don't care. I lay in bed and I flip between tv channels. I make myself bathe and go out with my adult son once a week to fast food or Walmart. I currently take no meds for depression. Had a true serotonin syndrome response in Jan 2016 to combination of my cymbalta and newly added buspar with Mucinex for a cold. Had complete psychotic break due to serotonin and ended up in hospital ICU on venilator. I am so limited as to what meds will not cause that same life threatening response. I take Reuip for bad Restless Legs and Abilify blocks all effects of Requip!!! That info is little known fact per my neurologist who specialists in this syndrone! Wellbutrin makes me MEAN. WHATS LEFT??? I have to feel and act human again. Is life this low??? I have gained 30 pounds between trial of Abilify (which helped depression but made restless leg pain unbearable) and Requip (also causes wt gain).
I'm sorry to say I suffer similarly despite Effexor XR, Lamictal, & Abilify. A different antipsychotic (sulpiride, a miracle cure for my vertigo) did give me very painful RLS, which I get only occasionally now that I've discontinued the sulpiride. I've gained 60 pounds on Abilify. I'm using HMR shakes to work on losing weight now, plus reducing the Abilify. Being fat is just as depressing as being regular depressed for me!!!
I have very little motivation myself.
I'm hoping to try TMS soon if my insurance covers it.
If you find an answer, please do share!
Have you tried Lamictal yet? Your description of depression sounds like me looking in a mirror, except I didn't even bathe. I just cleaned myself with wet wipes. It's disgusting, I know. I brushed my teeth once a week, maybe. Lamictal ALONE got me cleaning my house, got me motivated to start having good hygiene again, I got my teeth fixed from all the cavities (unfortunately to the tune of $2,600 which is a shame, because my smile was beautiful before), I started to go to events like concerts, I started to get bonuses and raises at work instead of getting in trouble... it goes on from there. I literally call it my "wonder drug." I can only recommend what worked for me, so I put that before you. Also, it is not known to be a drug that causes weight gain.
I feel so much compassion to hear of your struggles - you definitely need to find some resolution, and for it not to take years to get there. You do have some tricky medical issues to work around, but it might be worth it to at least have a conversation about Lamictal with your doctor.
I am so sorry to hear of your suffering. I have for month's been going through similar as you. I suffer from chronic pain in my back. Been to pain management for year's. Going through life changes the last year and my Dr. Out my on Cymbalta. They kept raising the dosage from 30-60- then 90. The past year I got worse. Brain electricution no desire to do the things I love... no energy. The past 2 months read a lot about Cymbalta. It's a horrible drug! I read every every side effect and I was experiencing everyone. I have been cutting back a great deal (you can't just stop) to where I'm taking about 15 mlgs a night. I am not familiar with the others you are on, however start reading about each drug and analyze which you are going through.
I am starting to get better. Tried to just stop all together last week and went to a real dark place that have never experienced before. So I started just taking a little. Im a single mom my kids need me... I so very tired of finding a purpose to get out of bed. Hope this helps.
I also suffer from major depression & cannot deal with life properly. I was given Remeron which is supposed to help w/bad depression but my BP shot way up so I got off that. I only take Clonazepam to sleep & for nite anxiety. However, I also desperately need an AD to work. As I have gotten older I find it's harder to handle the SEs from meds. I always thought weight gain was bad, but now I have horrible weight loss due to complete loss of appetite & not wanting to cook or shop. It's so tough for people like us. My doc did suggest Abilify but I have a tendency now to shake my legs when nervous. I keep thinking how much better my life used to be but that thinking does not help.
Hi, I am the original poster. I appreciate allof your responses and comments.
I am way down tonight. Still not able to take any anti depressants due to fear of serotonin impact plus the contraffects of taking anti depressants on effect of Requip which I must take for severe restless leg syndrome. I know what few friends and family I have left in my life are plain sick of me. All I know how to do is complain. But my life is locked into a horrible pattern that may not be able to be broken. I am in to deep. I don't even care if I get help anymore. I give up. I will sit in this place and rot in my own filth. Why try? I'm just too far gone. I used to love to work. I used to be human. I was pretty. I cared how I looked. I don't even care if I shower for a week now. Hell with it. No one comes around me anyway. All of you are going to say ah don't be like this. There's always hope. Pull yourself up by your bootstraps. Go volunteer. Do one thing everyday. Find a church. Yea yea yea. So easy to give advice to someone one else. I have no life. I just breathe.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 19 answers
Posted 24 Apr 2010 • 1 answer
Posted 16 May 2011 • 4 answers
Posted 27 Jul 2011 • 2 answers
Posted 19 Dec 2011 • 5 answers